MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® PREMATURE INFANT FEEDING TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® PREMATURE INFANT FEEDING TUBE
Model Number 0036400
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packaging was sealed but no product was inside.
 
Event or Problem Description
It was reported that the packaging was sealed but no product was inside.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.The visual evaluation of the returned samples noted two bard premature infant feeding tubes in unopened original packaging.The seal of both packages were intact the entire way around.There was no device within either of the packages.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not use if package is damaged.Do not resterilize.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Single use.This is a single use device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Contains or presence of phthalates: di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.Warning: this product can expose you to di(2-ethylhexyl) phthalate (dehp), which is known to the state of california to cause cancer and birth defects or other reproductive harm.For more information, go to: https://www.P65warnings.Ca.Gov.".

Brand Name
BARD® PREMATURE INFANT FEEDING TUBE
Common Device Name
FEEDING TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8391248
Report Number1018233-2019-01169
Device Sequence Number198348
Product Code FPD
UDI-Device Identifier00801741034404
UDI-Public(01)00801741034404
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model Number0036400
Device Catalogue Number0036400
Device Lot NumberNGCY0367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1